Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: dexedrine spansules vs. adderall Peter

Posted by Ritch on February 8, 2003, at 17:32:49

In reply to Re: dexedrine spansules vs. adderall Ritch, posted by Peter on February 8, 2003, at 12:55:36

> > In my experience with immediate-release dexedrine it was considerably "smoother" (mentally-much less anxiety-provoking) than Adderall. However spansules will be probably a little bit more uneven than Adderall as far as the release of the drug is concerned. It is supposed to release half of its medicine all at once and then the other half gradually, so you may notice a quicker "kick" at first and a little waviness in its release later on-but you are taking it 3x daily so that might not be an issue. I had much less elevated heart-rate and blood pressure on dexedrine. The l-isomer in Adderall has a half-life of about 11 hrs or so (from what I've read anyhow) so it shouldn't be taken too close to bedtime either. So your pdoc is right about the dex spansules not being any longer acting than regular Adderall. It is probably more of a deal about Adderall *not* mentioning avoidance of late-day dosing.
> > hi Mitch:
> I wonder why he didn't give me the immediate release? I guess because it only comes in 5mg tabs and is shorter-acting than adderall so I'd have to take it more than 3 times a day? Who knows. The spansules so far seem exactly how you described- some energy at first and then a bit wavy. It sort of feels like it falls somewhere between adderall and adderallXR. As for the smoothness of mood, it'll probably take a few days to tell.
> How are you doing these days?
> > Peter
>

You can get dextrostat immediate release tablets that are 10mg (I think). IR dexedrine has a rather harsh crash to it though-that's probably what your pdoc is trying to avoid. They lasted about 3-4 hrs. fairly smooth and then off the cliff pretty fast over another 2. I'm doing OK I guess. I'm just taking Trileptal, Klonopin, and a tiny bit of Effexor. Trileptal definitely doesn't depress me like Depakote did, but the nausea is pretty bad. I've tried increasing to 300mg/day (which isn't much), and I can't handle it. I'm at 225mg/day now, and that is still a little rough. What a drag, it does have good mood stabilizing properties, though. I tried to go back on Neurontin with it, but could only take that a few days. I started getting the same bizarre side effects from it that I had before (esophageal spasm-chest pain-slumped posture). It worked great for anxiety. Everything that works great I can't tolerate at all or I can't tolerate enough of it to do me much good. Can't take AP's. I may end up having to drop the Trileptal back to 150mg/day and just accept partial mood stabilization. Hey, at least I'm not depressed, just a little hypo at times.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:140031
URL: http://www.dr-bob.org/babble/20030208/msgs/140200.html